Alert archive / Missouri / Tornado Warnings in 2010
Tornado Warning 50, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Nov 24, 2010, 4:13 PM CST for 4 counties in Missouri. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 24, 2010, 4:13 PM CST (22:13 UTC)
- Expired
- Nov 24, 2010, 5:00 PM CST
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Cedar County, MO, Hickory County, MO, Polk County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 74 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 24, 4:49 PM CST | HAIL 1 | 2 W Weaubleau, MO | |
| Nov 24, 4:50 PM CST | TSTM WND DMG | 3 N Wheatland, MO | POSSIBLE TORNADO. A HOME HAS BEEN DAMAGED ON COUNTY ROAD 160 APPROXIMATELY 3 MILES NORTH OF WHEATLAND. ANOTHER HOME HAS BEEN DAMAGED JUST NORTH OF CROSS TIMBERS. THIS IS ALSO A POSSIBLE TORNADO. |
| Nov 24, 4:50 PM CST | TORNADO | 1 N Wheatland, MO | RATED EF0. 80 MPH WIND ESTIMATE. 75 YARDS WIDE AND 1 MILE IN LENGTH. MODERATE DAMAGE TO ROOF. 1 SHED DESTROYED AND SEVERAL TREES DAMAGED. |
| Nov 24, 5:05 PM CST | FUNNEL CLOUD | 3 S Cross Timbers, MO | FUNNEL CLOUD REPORTED CROSSING HIGHWAY 65 BETWEEN CROSS TIMBERS AND PRESTON. FUNNEL CLOUD DID NOT CONTACT GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 2:28 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 558 m²/s²
- 0-3 km storm-relative helicity
- 585 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
586
WFUS53 KSGF 242213
TORSGF
MOC039-085-167-185-242300-
/O.NEW.KSGF.TO.W.0050.101124T2213Z-101124T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
413 PM CST WED NOV 24 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
HICKORY COUNTY IN CENTRAL MISSOURI...
NORTHERN CEDAR COUNTY IN SOUTHWEST MISSOURI...
NORTHWESTERN POLK COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 500 PM CST.
* AT 408 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO NEAR FILLEY...OR 9 MILES NORTHWEST OF STOCKTON...MOVING
EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE ARNICA...CAPLINGER MILLS...CEDAR
SPRINGS...COLLINS...CROSS TIMBERS...ELKTON...FILLEY...FLEMINGTON...
GERSTER...HARPER...HERMITAGE...HUMANSVILLE...NEMO...PITTSBURG...
PRESTON...QUINCY...VISTA...WEAUBLEAU AND WHEATLAND.
OTHER LOCATIONS IN THE WARNING INCLUDE POMME DE TERRE LAKE AND TRUMAN
LAKE.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE STRAIGHT LINE
WINDS IN EXCESS OF 70 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3806 9324 3794 9307 3790 9308 3790 9319
3781 9320 3773 9361 3768 9394 3785 9401
3808 9360
TIME...MOT...LOC 2214Z 252DEG 40KT 3780 9383
$$
LINDENBERG2 follow-up statements
872
WWUS53 KSGF 242235
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
435 PM CST WED NOV 24 2010
MOC039-242245-
/O.CAN.KSGF.TO.W.0050.000000T0000Z-101124T2300Z/
CEDAR MO-
435 PM CST WED NOV 24 2010
...THE TORNADO WARNING FOR NORTHERN CEDAR COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
&&
LAT...LON 3806 9324 3794 9307 3792 9307 3790 9309
3790 9319 3781 9320 3776 9364 3782 9364
3783 9369 3795 9378 3808 9360
TIME...MOT...LOC 2235Z 252DEG 32KT 3788 9361
$$
MOC085-167-185-242300-
/O.CON.KSGF.TO.W.0050.000000T0000Z-101124T2300Z/
POLK MO-HICKORY MO-ST. CLAIR MO-
435 PM CST WED NOV 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR
SOUTHEASTERN ST. CLAIR...HICKORY AND NORTHWESTERN POLK COUNTIES...
AT 432 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NEAR COLLINS...OR 15 MILES NORTHEAST OF
STOCKTON...MOVING EAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
WEAUBLEAU...GERSTER AND FLEMINGTON BY 440 PM CST.
ELKTON...QUINCY AND HARPER BY 450 PM CST.
WHEATLAND BY 455 PM CST.
HERMITAGE AND PITTSBURG BY 500 PM CST.
OTHER LOCATIONS IN THE WARNING INCLUDE POMME DE TERRE LAKE AND TRUMAN
LAKE.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE STRAIGHT LINE
WINDS IN EXCESS OF 70 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
&&
LAT...LON 3806 9324 3794 9307 3792 9307 3790 9309
3790 9319 3781 9320 3776 9364 3782 9364
3783 9369 3795 9378 3808 9360
TIME...MOT...LOC 2235Z 252DEG 32KT 3788 9361
$$
LINDENBERG894
WWUS53 KSGF 242253
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
453 PM CST WED NOV 24 2010
MOC167-185-242303-
/O.CAN.KSGF.TO.W.0050.000000T0000Z-101124T2300Z/
POLK MO-ST. CLAIR MO-
453 PM CST WED NOV 24 2010
...THE TORNADO WARNING FOR SOUTHEASTERN ST. CLAIR AND NORTHWESTERN
POLK COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
&&
LAT...LON 3806 9324 3794 9307 3791 9308 3790 9309
3790 9319 3781 9320 3781 9352 3782 9354
3794 9353 3795 9352 3807 9351 3807 9337
TIME...MOT...LOC 2253Z 252DEG 32KT 3793 9342
$$
MOC085-242300-
/O.CON.KSGF.TO.W.0050.000000T0000Z-101124T2300Z/
HICKORY MO-
453 PM CST WED NOV 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR HICKORY
COUNTY...
AT 450 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO 3 MILES SOUTHWEST OF WHEATLAND...OR 7 MILES WEST
OF HERMITAGE...MOVING EAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
HERMITAGE...NEMO...PRESTON AND PITTSBURG BY 500 PM CST.
OTHER LOCATIONS IN THE WARNING INCLUDE POMME DE TERRE LAKE AND TRUMAN
LAKE.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE STRAIGHT LINE
WINDS IN EXCESS OF 70 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
&&
LAT...LON 3806 9324 3794 9307 3791 9308 3790 9309
3790 9319 3781 9320 3781 9352 3782 9354
3794 9353 3795 9352 3807 9351 3807 9337
TIME...MOT...LOC 2253Z 252DEG 32KT 3793 9342
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Nov 24, 3:30 PM CST, 43 minutes earlier.
Area forecast discussion, Nov 24, 3:30 PM CST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 330 PM CST WED NOV 24 2010 .DISCUSSION... MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH ONGOING CONVECTION AND THUNDERSTORM AND SEVERE POTENTIAL THIS AFTERNOON INTO THIS EVENING. THEN ATTENTIONS TURNS TO AN ARCTIC COLD FRONTAL PASSAGE LATE THIS EVENING INTO THURSDAY. THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONT...THEN MUCH COLDER TEMPERATURES AND WINTRY PRECIPITATION WILL BE POSSIBLE BEHIND THE FRONT LATE TONIGHT INTO THURSDAY. CURRENTLY...SURFACE WARM FRONT HAS LIFTED BACK INTO THE AREA AND GENERALLY EXTENDS FROM GAINSVILLE TO SPRINGFIELD TO EL DORADO SPRINGS THIS AFTERNOON. TO THE EAST OF THE FRONT TEMPERATURES ARE IN THE LOWER 50S ACROSS CENTRAL MISSOURI WHILE TEMPERATURES HAVE WARMED INTO THE 70S ACROSS SOUTHEASTERN KANSAS WEST OF THE FRONT. DEWPOINTS ARE ALSO STREAMING BACK INTO THE AREA FROM THE SOUTHWEST TO THE NORTHEAST BEHIND THE WARM FRONT...AS VALUES HAVE RISEN INTO THE LOWER TO MIDDLE 60S. AS A RESULT OF THE WARMER TEMPERATURES AND DEWPOINTS INSTABILITY HAS INCREASED ACROSS THE FAR SOUTHWESTERN CWA. MLCAPE VALUES HAVE INCREASED INTO 250 TO 700 J/KG BEHIND THE WARM FRONT. WIND SHEAR IS VERY STRONG AS 0-6KG BULK SHEAR VALUES ARE GREATER THAN 70KTS ACROSS THE AREA...WHICH WILL BE SIGNIFICANT TO PRODUCE ORGANIZED STORMS THIS AFTERNOON AND EVENING. THE QUESTION IS DO WE HAVE ENOUGH INSTABILITY WITHOUT STRONG FORCING TO MAINTAIN STORMS AHEAD OF THE APPROACHING COLD FRONT. SUPERCELLS WILL BE POSSIBLE IF STORMS CAN MAINTAIN THEMSELVES AND NOT GET SHEARED APART. STORMS ARE STARTING TO INCREASE IN COVERAGE ACROSS THE NORTHEASTERN CWA GENERALLY ALONG AND NORTH OF A MCCUNE KANSAS TO STOCKTON MISSOURI LINE. A FEW OF THIS STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE THIS AFTERNOON...WITH ALL MODES OF SEVERE WEATHER POSSIBLE. THE SHEAR VECTORS ARE ORIENTATED IN SUCH A WAY THAT TRAINING OF STORMS MAYBE POSSIBLE LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. DO NOT EXPECT WIDE SPREAD HEAVY RAINFALL AND FLOODING...BUT THERE WILL BE THE POSSIBILITY FOR ANY AREAS THAT RECEIVE MULTIPLE THUNDERSTORMS OVER THE SAME LOCATIONS. THE COLD FRONT IS BEGIN TO SURGE TO THE SOUTH ACROSS CENTRAL KANSAS THIS AFTERNOON. THE FRONT WILL STEADILY PUSH TO THE SOUTHEAST INTO THE CWA THIS EVENING. THIS FRONT WILL BE QUITE STRONG...SO THERE WILL BE ENOUGH FORCING TO DEVELOP ADDITIONAL THUNDERSTORMS ALONG THE FRONT. EXPECT A LINE OF STORMS TO DEVELOP NEAR THE NORTHWESTERN CWA BY THE EARLY TO MID EVENING HOURS THEN SWEEP TO THE SOUTHEAST. THE MAIN RISK WITH THESE STORMS WILL BE STRONG WINDS. IF ANY STORMS CAN DEVELOP AND REMAIN AHEAD OF THE FRONT THE WILL BE A LARGE HAIL AND ISOLATED TORNADO RISK DUE TO THE STRONG WIND SHEAR. WOULD EXPECT THE FRONT TO UNDER CUT THE FRONT AS IT PUSHED SOUTH AND EAST OF THE INTERSTATE 44 CORRIDOR WHICH WILL LIMIT THE HAIL AND TORNADO RISK...HOWEVER THERE COULD REMAIN A WIND RISK INTO THE OVERNIGHT HOURS. VERY COLD TEMPERATURES WILL QUICKLY SPREAD INTO THE AREA BEHIND THE FRONT TONIGHT. THIS EVENING AND DURING THE EARLY OVERNIGHT HOURS...THE PRECIPITATION SHOULD END PRETTY QUICKLY BEHIND THE FRONT. HOWEVER...THE FRONT WILL BEGIN TO SLOW DOWN AS IT EXITS THE AREA OVERNIGHT INTO THURSDAY MORNING. THERE WILL BE AN UPPER LEVEL WAVE AND LIFT FROM THE UPPER LEVEL JET THAT REMAINS OVER THE AREA BEHIND THE FRONT. SO...EXPECT POST FRONTAL PRECIPITATION LATE TONIGHT INTO THURSDAY GENERALLY ALONG AND EAST OF THE INTERSTATE 44 CORRIDOR. THE 850MB FRONT WILL LAG BEHIND THE SURFACE FRONT SO WARMER TEMPERATURES WILL BE PRESENT ALOFT. THIS WILL ALLOW FOR A PERIOD OF FREEZING RAIN OR SLEET TOMORROW...WITH LIGHT ACCUMULATIONS POSSIBLE. THERE ARE STILL QUESTION ON THE EXACT LOCATION AND AMOUNTS OF ANY WINTRY WEATHER. THE 850MB FRONT WILL OVERTAKE THE AREA WHICH MAY ALLOW FOR A SLEET SNOW RISK BEFORE IT ENDS THURSDAY EVENING. AGAIN MUCH COLDER TEMPERATURES WILL OCCUR BEHIND THE FRONT WITH HIGHS ONLY EXPECTED TO WARM INTO THE 30S ON THURSDAY WITH LOWS DROPPING INTO THE TEENS THURSDAY NIGHT. GUSTY NORTHERLY WINDS WILL ACCOMPANY THE COLDER AIRMASS WHICH WILL ALLOW WIND CHILLS TO DROP INTO THE TEENS TO THE SINGLE DIGITS. ANOTHER STORM SYSTEM WILL IMPACT THE ARE EARLY NEXT WEEK BRINGING ADDITIONAL CHANCES FOR PRECIPITATION TO THE AREA. WISE && .AVIATION... FOR THE 18Z TAFS...ACTIVE WEATHER PERIOD THROUGH THE FORECAST EXPECTED. LOW LEVEL WIND SHEAR WILL BE ONGOING AT THE ONSET OF THE TAFS AT ALL 3 LOCATIONS WITH VERY STRONG LOW LEVEL FLOW IN ADVANCE OF THE NEXT STRONG COLD FRONT. LOW CEILINGS AND DENSE FOG HAVE DEVELOPED IN ADVANCE OF A NORTHWARD SURGING WARM FRONT THIS MORNING AND MAY PERSIST INTO THE MID AFTERNOON. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHWEST MISSOURI LATE THIS AFTERNOON INTO THE EARLY EVENING AS THE COLD FRONT BEGINS TO PUSH SOUTHEAST INTO THE REGION. THE THUNDERSTORMS WILL THEN DEVELOP ALONG THE FRONT AND SHIFT EAST OVERNIGHT. A SHARP WINDSHIFT WILL OCCUR BEHIND THE FRONT WITH GUSTY NORTHWEST WINDS OVERNIGHT AND LIKELY IFR CEILINGS PERSISTING. ANOTHER WAVE IS EXPECTED TO DEVELOP ALONG THE FRONT THURSDAY MORNING WHICH WILL LIKELY BRING MORE PRECIPITATION ON THURSDAY AND COULD BE IN THE FORM OF FREEZING RAIN AS 850 FRONT WILL LAG BEHIND THE INITIALLY SHALLOW COLD AIR MASS. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Nov 24, 1:09 PM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 109 PM CST WED NOV 24 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251915- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 109 PM CST WED NOV 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... THE LIGHTNING RISK IS SIGNIFICANT. THE THUNDERSTORM WIND RISK IS ELEVATED FOR WIND GUSTS OVER 60 MPH. THE HAIL RISK IS ELEVATED FOR HAIL TO THE SIZE OF HALF DOLLARS. THE TORNADO RISK IS ELEVATED. THE NON THUNDERSTORM WIND RISK IS LIMITED. THE FREEZING RAIN RISK IS LIMITED. THE EXTREME COLD RISK IS LIMITED. DISCUSSION... THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO THIS EVENING ACROSS EASTERN KANSAS AND NORTHEASTERN OKLAHOMA THEN SPREAD TO THE NORTHEAST INTO THE AREA. THESE WILL HAVE THE POSSIBILITY OF DEVELOPING INTO SUPERCELLS DUE TO THE VERY STRONG WIND SHEAR ACROSS THE AREA. STORMS SHOULD THEN TRANSITION INTO A SQUALL LINE AS AN ARCTIC COLD FRONT ACCELERATES SOUTHEAST ACROSS THE OUTLOOK AREA. THE COMBINATION OF EXTREME WIND SHEAR AND MARGINAL INSTABILITY WILL RESULT IN A THREAT FOR DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL TO THE SIZE OF QUARTERS...AND ISOLATED TORNADOES ACROSS MUCH OF THE OUTLOOK AREA TONIGHT. IN ADDITION...CURRENT INDICATIONS ARE THAT GREATER INSTABILITY MAY DEVELOP SOUTH AND WEST OF A FORT SCOTT KANSAS TO GREENFIELD TO CASSVILLE MISSOURI LINE. IF THIS INSTABILITY MATERIALIZES...THERE WILL BE AN ELEVATED THREAT FOR TORNADOES ACROSS THIS PORTION OF EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI LATE THIS AFTERNOON AND THIS EVENING. IN ADDITION...HAIL TO THE SIZE OF HALF DOLLARS OR LARGER WOULD ALSO BE POSSIBLE. AS THIS ARCTIC COLD FRONT SWEEPS THROUGH THE REGION...BRISK AND GUSTY WINDS WILL SHIFT TO THE NORTH AND USHER IN A MUCH COLDER AIRMASS. WIND CHILLS IN THE TEENS TO THE SINGLE DIGITS ARE POSSIBLE ACROSS PORTIONS OF EXTREME SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI LATE TONIGHT. IN ADDITION...PRECIPITATION IS EXPECTED TO TRANSITION TO A LIGHT WINTRY MIX...WITH MINOR ICE ACCUMULATIONS POSSIBLE LATE TONIGHT ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LIGHT WINTRY PRECIPITATION IS EXPECTED TO INCREASE IN AREAL COVERAGE ON THANKSGIVING...ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR. MINOR ICE ACCUMULATIONS ARE EXPECTED... WITH ICE ACCUMULATIONS OF ONE TO TWO TENTHS OF AN INCH POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL MISSOURI. THE ICE ACCUMULATION WILL LIKELY BE CONFINED TO ELEVATED OBJECTS INCLUDING BRIDGES AND OVERPASSES. MINOR SLEET AND SNOW ACCUMULATIONS WILL ALSO BE POSSIBLE. MEANWHILE...WIND CHILLS IN THE UPPER SINGLE DIGITS AND TEENS WILL CONTINUE FROM THANKSGIVING INTO EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING...AND ACROSS THE REMAINDER OF THE OUTLOOK AREA FROM MID EVENING INTO THE OVERNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Special weather statement, Nov 24, 2:59 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 259 PM CST WED NOV 24 2010 KSZ097-MOZ066-077-242130- CRAWFORD KS-BARTON MO-VERNON MO- 259 PM CST WED NOV 24 2010 ...SIGNIFICANT WEATHER ALERT FOR EASTERN CRAWFORD...NORTHWESTERN BARTON AND SOUTHERN VERNON COUNTIES UNTIL 330 PM CST... AT 254 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GIRARD...MOVING NORTHEAST AT 50 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... CROWEBURG...MULBERRY AND ENGLEVALE BY 305 PM CST. ARCADIA AND BURGESS BY 310 PM CST. OSKALOOSA AND HANNON BY 315 PM CST. BRONAUGH AND VERDELLA BY 320 PM CST. MOUNDVILLE BY 325 PM CST. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 3:21 PM CST | Tornado Warning | SGF | Cedar, Hickory, Polk, St. Clair | 24 min |
| Nov 24, 3:40 PM CST | Tornado Warning | SGF | Barton, Cedar, St. Clair, Vernon | 35 min |
| Nov 24, 3:45 PM CST | Tornado Warning | SGF | Benton, Camden, Hickory | 45 min |
| Nov 24, 4:13 PM CST | Flash Flood Warning | SGF | Barton, Cedar, Dade, St. Clair, Vernon | 6 hr |
| Nov 24, 4:57 PM CST | Tornado Warning | SGF | Benton, Camden, Hickory | 33 min |
| Nov 24, 5:32 PM CST | Flash Flood Warning | SGF | Benton, Camden, Hickory | 4 hr |
| Nov 24, 5:33 PM CST | Tornado Warning | SGF | Camden, Dallas, Hickory | 42 min |
| Nov 24, 5:35 PM CST | Severe Thunderstorm Warning | SGF | Jasper | 25 min |
| Nov 24, 5:41 PM CST | Flash Flood Warning | SGF | Jasper, Newton | 6 hr |
| Nov 24, 5:53 PM CST | Tornado Warning | SGF | Cedar, Hickory, Polk | 37 min |
| Nov 24, 5:56 PM CST | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence, Newton | 49 min |
Nearby
Tornado Warnings in Missouri, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.